Hi, I have been taking a 10.000 iu of VitD3 Gel caps three times a week ( Mon Wed Fri ) eg 30.000 iu a week. I recently had a full blood test and a VitD test as well and received the results last week. My results were 307 nmol/L or 123 ng/ml which I believe is high. I am thin build and have been so all my life ( I weight 50kg) I am concerned that high VitD can it seems trigger Atrial Fibrillation? I have not had one attack of AF for nearly 4 years since adopting a LCHF Grain free lifestyle, so obviously I do not want AF to return. So my question is please, I have no idea how long it takes for Vit D3 levels to drop after ceasing supplementation? Should I cease taking it for say 3 months and retest? Or should I just reduce the dosage to twice a week? Also it seems lower doses than 10.000 iu taken more frequently may be better than the larger ones? I ask as I have recently just bought another batch of the 10.000iu gel caps. Thank you :)

Asked by  magsdags10607500 on September 27, 2015

Answers

  • magsdags10607500
    Participant
     magsdags10607500 on

    See title

    Answered by  magsdags10607500 on

  • IAW
    Participant
     IAW on

    So the most important question is do you feel it HAS triggered AFIB again or you are just afraid it might? (Vitamin D can actually prevent or stop AFIB.)
    Depending on the answer above is my recommendation. IF it has NOT than if you stop taking vitamin D your levels will be halved in about two weeks. (154 nmol/l)
    So I would opt for the take only 2, twice a week, rather then stopping. We promote taking Vitamin D on a daily basis but since you just got the gel caps, then that is what I would do. (Huge once a month amounts are not recommended.) After that if you want to switch to 3000iu a day you can do that or “keep doing the two”.
    If you actually think you are having AFIB again, then you probably need magnesium if you are not already taking it.

    Answered by  IAW on

    • magsdags10607500
      Participant
       magsdags10607500 on

      Thanks for the reply, No as I mentioned I have not had any signs of AF at all for three years and 9 months.
      So yes I am concerned by the high reading of 307 mmol/L ( 123 ng/ml) and that it MAY trigger a return of AF??
      I have not taken any D3 now since Wed of last week so I have missed 20,000iu so far.
      I also take Magnesium Malate twice a day and have done so for about 3 years, along with the D3. ( as recommended by cardiologist Dr William Davis Wheat Belly)
      So to sum up you feel that it is fine if I just lower the dosage to 10.000 iu taken twice a week ?
      Would it be a good idea to retest for Vit D3 in say three months from now as well please?

      Answered by  magsdags10607500 on

  • IAW
    Participant
     IAW on

    You should be just fine lowering the amount rather than stopping. Yes it would be good to retest just to make sure you are at 50ng/ml (125nmol/l) or above. The upper end of the limit is 100ng/ml (250nmol/l) but we already know that up to 150ng/ml (375nmol/l) will not hurt you.

    Answered by  IAW on

  • magsdags10607500
    Participant
     magsdags10607500 on

    Once again thank you! I will reduce dosage to 10,000 iu twice a week and retest in 3 months ๐Ÿ™‚

    Answered by  magsdags10607500 on

Recent Discussion

Popular Questions